Brain cysts can cause neurological disorders and problems. When you have a brain cyst there are so many things you have to be careful with, including medications you take. I learned the hard way.
After my brain surgeries, and when I was diagnosed with brain sagging and chiari-malformation, I was dealing with quite a bit of pain. I was told that I could take Naproxen for the pain and given a prescription for it. The Naproxen, over time, got to be expensive to fill each month so, being told that Naproxen was just a stronger Motrin, I began taking Motrin since it was cheaper. I did not do any research into either medication and its effects on neurological disorders or longterm usage. Over time, I began to have problems that I never associated being the result of taking Motrin on a daily basis.
I started having problems with my vision-double vision. I even was prescribed glasses, one lens with a prism for the double vision. My left eyelid began to significantly droop, I was having problems sleeping (insomnia, dizziness at night and during the day), terrible balance problems, weakness, mental fogginess and more. It was a gradual decline that was so slow in the making that I thought it was all stemming from my chiari and brain sagging and nothing more. One day, after a few years on the Motrin, I decided not to take it. The very next day I felt better. I had more energy, my eye looked better, I could see and think better. It was like a little miracle. I wracked my brain trying to think what I had done different and remembered that I had not taken my Motrin the day before. So I didn't take it for a few more days, and each day I got a little better. Granted, due to my brain sagging and chiari, I still have issues that are permanent, but they were lessened.
I immediately got online and researched longterm use of Motrin, and to my surprise....there it was! Everything I was experiencing listed under side effects of Motrin. I am normally very diligent in researching things like this before I just take them. I have to be very careful with medication due to all my neurological issues. But this one slipped right by me, and I guess I blame it on the fact that it is over-the-counter and I thought, very benign. No, no medication I have found, is so benign that it can't give you side effects. You should read up on every medication you are about to take, especially if you already have health issues. I know that I will never again take any medication - prescription or over-the-counter, without doing research.
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.